Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 19, 2020, 6:25 PM MDT for Keith County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 19, 2020, 7:15 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:15 PM MDT | HAIL 1.75 | 4 Se Lewellen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.5
The text
As transmitted.
298 WWUS83 KLBF 200025 SPSLBF Special Weather Statement National Weather Service North Platte NE 625 PM MDT Sun Jul 19 2020 NEZ022-056-057-200115- Deuel-Garden-Keith- 625 PM MDT Sun Jul 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEITH... SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES... At 624 PM MDT, a strong thunderstorm was located 9 miles southeast of Lewellen, or 10 miles north of Big Springs, moving southeast at 15 mph. Locations impacted include... Ogallala, Big Springs, Brule, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Clear Creek State Wildlife Management Area, Megeath, Windlass Hill and Lake View Campground. This includes the following highways... Highway 61 between mile markers 89 and 90. Highway 92 between mile markers 118 and 125. Interstate 80 in Nebraska between mile markers 106 and 121, and near mile marker 125. LAT...LON 4127 10222 4135 10201 4113 10166 4103 10210 TIME...MOT...LOC 0024Z 305DEG 15KT 4122 10205 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:43 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 19, 5:43 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Sun Jul 19 2020 .SHORT TERM...(This evening through Monday night) Issued at 302 PM CDT Sun Jul 19 2020 The main forecast challenges through early week are thunder chances, including severe potential. A warm front is bisecting the forecast area today and will likely hang around through tomorrow, which will help provide forcing for thunderstorms. Synopsis/Today... As of 19z, southwest Nebraska was primarily in southeast surface flow while the northern Sandhills were east to light northeasterly. Significant moisture pooling was also occurring in the Platte River Valley with dew points reaching the mid 60s. Scattered rain showers traversed far northern Nebraska since this morning, while bouts of clearing were experienced in the south. This evening and tonight... Expecting some convective initiation in the panhandle sometime around 23z near the surface low and possibly along the warm front into the southern Sandhills. Early development will likely be isolated to scattered in nature, with the capability of growing into supercells. RAP mesoanalysis indicates ample instability south of the front and decent deep layer shear to the north. However, shear may increase this evening across the south as a weak shortwave works off the Rockies. Forecast soundings indicate veering winds in the lowest 3km and CAPE originating above the mixed layer. Hail will probably be the bigger threat while convective mode is still discrete. This also presents a non-zero tornado threat, primarily in the far western zones. Toward sunset, cloud layer winds become more aligned with the boundary orientation, and cells become cold pool dominated as they progress eastward. While shear may still be borderline for an organized widespread MCS, most CAMs are suggesting at least a couple clusters or mini complexes. Thinking wind and heavy rain will be the bigger threats in the latter stages, especially as DCAPE values remain above 1000 j/kg and PWATs near 90%ile of climo. Made little change to previous forecast regarding min temps with upper 50s northwest to lower 60s elsewhere. Monday and Monday night... The surface low slowly meanders across the High Plains, dragging the warm/quasi-stationary front with it. Fairly significant discrepancies exist in the short range solutions regarding precipitation chances during the day. Certainly can't rule out scattered activity, similar to the far north experienced today, with the front providing forcing and abundant moisture still in play. Not expecting widespread activity early on, in the wake of tonight's anticipated storms and instability being at a relative minimum. Later in the afternoon and evening, when the atmosphere has time to rejuvenate, most of the thunderstorms should redevelop. Deep layer shear will be marginal, on the order of 30 kts, while mid level lapse rates barely push 7C/km. The strongest forcing will be confined to western Neb near the sfc low and where the greatest low level upslope flow takes place. Although severe parameters don't appear great, agree with SPC analysis that some potential still exists. Max temps were lowered a smidge to lower 80s north and mid 80s south to account for weak CAA at H85 and potential cloud cover. .LONG TERM...(Tuesday through Sunday) Issued at 302 PM CDT Sun Jul 19 2020 Tuesday and beyond... Broad northwest flow transitions to southwest this week as the upper ridge regains strength over the southern and central Plains. Closer to the surface, the thermal ridge returns to the High Plains with strong southerly flow and H85 temps approaching 30C. So after a brief retrieve from the summer scorcher, highs should reach the mid/upper 90s once again to round out the week. The highest precip chances exist early in the week during the upper ridge transition and with a surface front in the vicinity. The next best potential comes closer to the weekend with a weak cool front or surface trough passage. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 642 PM CDT Sun Jul 19 2020 Thunderstorms will begin to move into western and southwest Nebraska this evening. Confidence is high enough that they have been included in the LBF and VTN TAF's. Thunderstorms should clear out of the area after midnight with stratus expected to develop behind the thunderstorm activity. Probability is fairly high that IFR conditions will occur across portions of southwest Nebraska including the LBF TAF. Farther north ceilings are expected to be a bit higher with MVFR conditions expected across northern Nebraska including the VTN TAF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Meltzer/Taylor
Hazardous weather outlook, Jul 19, 2:20 PM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sun Jul 19 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sun Jul 19 2020 /220 PM MDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorm development is expected this evening. This greatest threat for severe weather is generally along and west of a line from Merriman to Broken Bow. Large hail, damaging winds and heavy rainfall will be the main hazards. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible Monday through Thursday. There is a risk for a few severe thunderstorms Monday, especially across northwest Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to relay any severe weather report to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jul 19, 6:23 PM MDT, 2 minutes before
Special Weather Statement National Weather Service North Platte NE 723 PM CDT Sun Jul 19 2020 NEZ024-025-036-037-200115- Hooker-McPherson-Thomas-Logan- 723 PM CDT Sun Jul 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOOKER... NORTHWESTERN LOGAN...EASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES... At 722 PM CDT/622 PM MDT/, a strong thunderstorm was located 14 miles north of Tryon, moving south at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Tryon, Highway 97 crossing the Dismal River and Shimmons Lake. This includes the following highways... Highway 92 between mile markers 194 and 208. Highway 97 between mile markers 32 and 56. LAT...LON 4181 10121 4194 10095 4163 10051 4145 10111 TIME...MOT...LOC 0022Z 340DEG 16KT 4176 10104 Taylor
Special weather statement, Jul 19, 6:25 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 625 PM MDT Sun Jul 19 2020 NEZ022-056-057-200115- Deuel-Garden-Keith- 625 PM MDT Sun Jul 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEITH... SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES... At 624 PM MDT, a strong thunderstorm was located 9 miles southeast of Lewellen, or 10 miles north of Big Springs, moving southeast at 15 mph. Locations impacted include... Ogallala, Big Springs, Brule, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Clear Creek State Wildlife Management Area, Megeath, Windlass Hill and Lake View Campground. This includes the following highways... Highway 61 between mile markers 89 and 90. Highway 92 between mile markers 118 and 125. Interstate 80 in Nebraska between mile markers 106 and 121, and near mile marker 125. LAT...LON 4127 10222 4135 10201 4113 10166 4103 10210 TIME...MOT...LOC 0024Z 305DEG 15KT 4122 10205 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:23 PM MDT | Special Weather Statement | LBF | McPherson | 52 min |
| Jul 19, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 52 min |
| Jul 19, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jul 19, 6:53 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 19, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 19, 7:18 PM MDT | Tornado Warning | LBF | McPherson | 33 min |
| Jul 19, 7:19 PM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Jul 19, 7:34 PM MDT | Special Weather Statement | LBF | Garden | 41 min |
| Jul 19, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 40 min |
| Jul 19, 7:40 PM MDT | Areal Flood Advisory | LBF | Garden, Keith | 3 hr |
| Jul 19, 8:00 PM MDT | Special Weather Statement | LBF | Boyd, Rock | 45 min |
| Jul 19, 8:12 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 19, 8:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 8:25 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jul 19, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 19, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 9:28 PM MDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Jul 19, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 19, 9:53 PM MDT | Special Weather Statement | LBF | Grant | 52 min |
| Jul 19, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jul 19, 10:15 PM MDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 19, 10:39 PM MDT | Special Weather Statement | LBF | Hooker | 36 min |
| Jul 19, 10:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 19, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 51 min |
| Jul 19, 11:16 PM MDT | Special Weather Statement | LBF | Brown | 29 min |
| Jul 19, 11:47 PM MDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 19, 11:57 PM MDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 20, 12:33 AM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 20, 12:34 AM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 20, 1:01 AM MDT | Special Weather Statement | LBF | Loup | 44 min |
| Jul 20, 1:17 AM MDT | Special Weather Statement | LBF | Wheeler | 28 min |
| Jul 20, 1:50 AM MDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Jul 20, 1:47 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 20, 2:46 PM MDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 20, 2:57 PM MDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jul 20, 2:59 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jul 20, 3:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jul 20, 3:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 20, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| Jul 20, 3:29 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 31 min |
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 41 min |
| Jul 20, 3:55 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 20, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| Jul 20, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 20, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 20, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith, McPherson | 45 min |
| Jul 20, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| Jul 20, 5:03 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln | 3 hr |
| Jul 20, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 25 min |
| Jul 20, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| Jul 20, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 20, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 20, 5:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jul 20, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
| Jul 20, 5:55 PM MDT | Special Weather Statement | LBF | Grant | 35 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.